MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN USP4-0; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN USP4-0; SUTURE, NONABSORBABLE, SILK
Model Number 18515G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what was the initial procedure? unknown.What is the event day and procedure date? unknown.What is the lot number? qcbher.Could you please confirm how many devices present the issue (pull off suture needle intra op) during this procedure? 2.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2020 and suture was used.During the procedure, the suture got detached from the needle.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/1/2020.Additional information: d9, h6.A manufacturing record evaluation was performed for the finished device batch qcbher, 18515g55 and no non-conformances were identified.Additional h3 investigation summary: it was reported that suture pull-off during dispense from the needle.Suturing could not be done with the needle-suture.It was a control release needle.Seven unopened samples and an empty opened box of product code 18515, lot qcbher were received for evaluation.During the visual inspection of seven unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 18IN USP4-0
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10686461
Report Number2210968-2020-08050
Device Sequence Number13529112
Product Code GAP
UDI-Device Identifier10705031088603
UDI-Public10705031088603
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number18515G
Device Catalogue Number18515G
Device Lot NumberQCBHER
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/02/2020
Patient Sequence Number1